Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 202, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 1, 2014, 3:17 PM CDT for Nowata County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 3:17 PM CDT (20:17 UTC)
- Expired
- Oct 1, 2014, 3:46 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nowata County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 2:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
941
WUUS54 KTSA 012017
SVRTSA
OKC105-012100-
/O.NEW.KTSA.SV.W.0202.141001T2017Z-141001T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT WED OCT 1 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 400 PM CDT
* AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
COFFEYVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...SOUTH COFFEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9540 3696 9540 3694 9541 3694 9543
3687 9544 3686 9571 3700 9576 3701 9574
TIME...MOT...LOC 2018Z 256DEG 24KT 3696 9567
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
586
WWUS54 KTSA 012031
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT WED OCT 1 2014
OKC105-012100-
/O.CON.KTSA.SV.W.0202.000000T0000Z-141001T2100Z/
NOWATA OK-
331 PM CDT WED OCT 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NOWATA COUNTY UNTIL 400 PM CDT...
AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
COFFEYVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9540 3696 9540 3695 9541 3694 9541
3694 9543 3687 9544 3689 9560 3700 9563
TIME...MOT...LOC 2032Z 262DEG 25KT 3696 9554
HAIL...1.00IN
WIND...60MPH
$$787
WWUS54 KTSA 012046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT WED OCT 1 2014
OKC105-012056-
/O.CAN.KTSA.SV.W.0202.000000T0000Z-141001T2100Z/
NOWATA OK-
346 PM CDT WED OCT 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOWATA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3700 9540 3696 9540 3695 9541 3694 9541
3694 9543 3687 9544 3689 9560 3700 9563
TIME...MOT...LOC 2046Z 262DEG 25KT 3697 9542
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 12:16 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 1, 12:16 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1216 PM CDT WED OCT 1 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS SHOULD PREVAIL AT THE TERMINALS THROUGH AT LEAST MIDNIGHT...WITH TSRA POSSIBLE FOR A FEW HOURS AT EACH SITE THEREAFTER. ISOLATED TSRA COULD AFFECT MAINLY BVO/TUL/RVS THIS AFTN...BUT CHANCES NOT HIGH ENOUGH TO INCLUDE IN TAFS. MVFR TO MAYBE IFR CIGS POSSIBLE...BUT NOT A GIVEN...AT THE AR TERMINALS TONIGHT BEFORE ANY STORM POTENTIAL ARRIVES...AND WILL CONTINUE TO HINT AT THIS WITH A SCT LOW CLOUD GROUP. && .PREV DISCUSSION... /ISSUED 947 AM CDT WED OCT 1 2014/ ..UPDATE... DISCUSSION... MOST OF THE MORNING STORMS HAVE PUSHED NORTH OF THE KANSAS BORDER AND DIMINISHED IN INTENSITY...ALTHOUGH A FEW LIGHTER SHOWERS/STORMS CONTINUE ACROSS FAR NORTHEAST OKLAHOMA. HAVE DECREASED POPS TO SLIGHT CHANCE THROUGH THE MORNING. AFTERNOON POPS STILL LOOK GOOD...WITH THE HIGHEST CHANCES...INCLUDING SEVERE POTENTIAL...ALONG THE KANSAS BORDER. GREATEST STORM COVERAGE AND SEVERE THREAT TODAY WILL BE NORTH OF THE BORDER THROUGH THE AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 635 AM CDT WED OCT 1 2014/ DISCUSSION... THE 12Z TAF DISCUSSION IS INCLUDED BELOW... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SOME EARLY MORNING STORMS MAY GRAZE KBVO BEFORE THEY HEAD UP INTO KANSAS...OTHERWISE EXPECT A QUIET VFR WEATHER DAY. ANOTHER POSSIBLE EXCEPTION IS DOWN AT KMLC. LOW STRATUS IS STREAMING NORTH OVER EAST TX...REMAINS TO BE SEEN WHETHER IT WILL MAKE IT TO KMLC. STORM CHANCES RAMP UP AFTER MIDNIGHT ACROSS EASTERN OKLAHOMA...ESPECIALLY NORTHEAST OKLAHOMA...AS A STORM SYSTEM APPROACHES. HAVE INSERTED VCTS AND TEMPO MENTIONS OF TSRA AT THE ERN OK SITES AFT 09Z. MODEL TIME/HEIGHT RH PLOTS SHOW LOW CLOUD POTENTIAL AT THE NW AR/SE OK SITES LATE TONIGHT. WILL INSERT SCT LOW CLOUD GROUPS AND WILL PASS ON CONCERNS TO NEXT SHIFT. LACY PREV DISCUSSION... /ISSUED 409 AM CDT WED OCT 1 2014/ DISCUSSION... FEW CLUSTERS OF ELEVATED CONVECTION ONGOING EARLY THIS MORNING IN NORTH CENTRAL OK NEAR THE AXIS OF LOW LEVEL JET...AND ISOLATED CELLS IN SW ARKANSAS AT LEADING EDGE OF DEEPER MOISTURE SURGING NORTH. SOME OF THE ELEVATED STORMS TO THE WEST WILL LIKELY IMPACT PARTS OF NE OKLAHOMA THIS MORNING NORTH OF I-44...BUT WE SHOULD REMAIN LARGELY CAPPED TO AND POTENTIAL SFC-BASED STORMS THROUGH THE DAY...WITH BEST CHANCE OF THIS OCCURRING NEAR WARM FRONT IN KANSAS LATER TODAY. ONCE AGAIN WILL SEE MUCH ABOVE NORMAL TEMPS THIS AFTERNOON WITH A FEW SPOTS IN NE OKLAHOMA APPROACHING 90. A FEW DRY LINE STORMS POSSIBLE AGAIN THIS AFTERNOON TO OUR WEST...BUT MAIN CHANCE OF STORMS OVERNIGHT WILL BE ASSOCIATED WITH A MORE SUBSTANTIAL SURGE OF DEEP LOW LEVEL MOISTURE AS POTENT SHORTWAVE ROUNDS THROUGH LONGWAVE TROUGH IN THE WEST. EXPECT ELEVATED STORMS TO DEVELOP WITHIN WARM CONVEYOR BELT OVERNIGHT INTO THURSDAY MORNING ACROSS MAINLY EASTERN OK. THIS SHOULD EVENTUALLY DEVELOP INTO A SEVERE SQUALL LINE BY THU AFTERNOON AS UPPER WAVE AND COLD FRONT MOVE THROUGH THE AREA AT FAVORABLE TIME OF DAY WITH POTENTIAL FOR DAMAGING WIND EVENT...PARTICULARLY OVER FAR EASTERN OK AND MUCH OF WESTERN AR. STORMS WILL SWEEP QUICKLY EAST OF THE AREA THU EVENING. STRONGER SURGE OF COOL CANADIAN AIR WILL SLIDE DOWN THE FRONT RANGE AND INTO OK/AR BY FRIDAY...RESULTING IN A BREEZY AND MUCH COOLER DAY. TEMPS BY SAT MORNING WILL LIKELY BE THE COOLEST WE HAVE SEEN IN QUITE SOME TIME WITH 40S IN MANY LOCATIONS...AND A FEW UPPER 30S EVEN POSSIBLE IN SOME OF THE COLDER VALLEY SPOTS OF NW ARKANSAS OR EXTREME NE OKLAHOMA. A NICE WEEKEND WILL FOLLOW... WITH TEMPS EVENTUALLY WARMING WELL ABOVE NORMAL BY THE END OF THE FORECAST PERIOD AND DRY WEATHER IN THE EXTENDED PERIOD. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....05 AVIATION...22
Hazardous weather outlook, Oct 1, 12:45 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT WED OCT 1 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CDT WED OCT 1 2014 ...SEVERE STORM POTENTIAL TONIGHT WITH INCREASED THREAT TOMORROW... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...ALONG THE KANSAS BORDER. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND NORTH OF INTERSTATE 40. ONSET...THIS AFTERNOON. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING IN PARTS OF NORTHEAST OKLAHOMA...ESPECIALLY ALONG THE KANSAS BORDER. GREATER THUNDERSTORM COVERAGE WILL BE FOUND IN KANSAS ITSELF. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR SEVERE WEATHER WITH ANY STORMS THAT DEVELOP...INCLUDING THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER MIDNIGHT ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA...AFFECTING PARTS OF EASTERN OKLAHOMA BEFORE SUNRISE. A LIMITED THREAT OF LARGE HAIL AND STRONG WINDS WILL EXIST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING ACROSS PARTS OF EASTERN OKLAHOMA...AND SHOULD CONTINUE MOVING EASTWARD INTO PARTS OF NORTHWEST ARKANSAS BY AFTERNOON. THURSDAY AFTERNOON...THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE COLD FRONT IN EASTERN OKLAHOMA...PUSHING INTO WESTERN ARKANSAS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SEVERE WEATHER WILL BE LIKELY WITH ANY AFTERNOON OR EVENING STORMS...WITH HIGH INSTABILITY AND INCREASING DEEP LAYER AND LOW LEVEL SHEAR PRESENT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS PARTS OF FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. LOCALLY HEAVY RAIN AND FLOODING MAY ALSO OCCUR...MAINLY IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THAT SEE MULTIPLE ROUNDS OF RAINFALL. THE THUNDERSTORMS AND ATTENDANT SEVERE WEATHER THREAT SHOULD MOVE INTO CENTRAL ARKANSAS BY LATE EVENING...WITH COOLER AND DRIER AIR ESTABLISHING ITSELF ACROSS THE AREA THEREAFTER. QUIET WEATHER WILL PREVAIL THROUGH THE WEEKEND AND AT LEAST THE EARLY PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 43 min |
| Oct 1, 2:40 PM CDT | Tornado Warning | TSA | Nowata, Osage, Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.